MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 03/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.(b)(4).Device evaluation: visual inspection using magnification was performed to the returned sample.This revealed loose fibers/particles observed on lens related the handling of the unit out of a sterile environment.Residues of viscoelastic material were observed on lens.A depression mark was observed on the lens surface.One of the haptic was observed damaged/distorted.No damaged was also observed to the other haptic.The condition in which the sample returned is consistent with a lens that was implanted and removed.There was no quality issue reported against the lens.Based on the analysis of the returned sample, there is no indication of product quality deficiency.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found related to the complaint issue reported.There was no discrepancy found during the review.The product was manufactured and released according to specifications.A search revealed that no additional investigation requests were received for this production order.Labeling review: the labeling review was completed.The directions for use (dfu) adequately provide instructions, precautions, along with warnings for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a z9002, 18.5 diopter intraocular lens (iol), during surgical examination, the lens did not position correctly due to patient's anatomy.An anterior vitrectomy was performed, and a non-johnson & johnson surgical vision lens was placed successfully.Additional information was received, and it was learnt that there was an incision enlargement required and sutures were placed.But no patient post-op injury.It was noted that there was no product quality issue.No other information provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8559547
Report Number2648035-2019-00495
Device Sequence Number2168598
Product Code HQL
UDI-Device Identifier05050474530669
UDI-Public(01)05050474530669(17)220216
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2022
Device Model NumberZ9002
Device Catalogue NumberZ900200185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date04/27/2019
Supplement Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005